Florida, 2005

Flood in Florida, June 29, 2005

June 29, 2005 · NWS JAX · 1 event in 1 county or zone

Spotter reported extensive flooding on the northbound side of Cassat avenue onto I-10.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Spotter reported extensive flooding on the northbound side of Cassat avenue onto I-10.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 29, 5:50 PM EST, 2 hours 42 minutes earlier.

Area forecast discussion, Jun 29, 5:50 PM EST, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
650 PM EDT WED JUN 29 2005

.UPDATED FLOOD WATCH TO INCLUDE ENTIRE FORECAST AREA AND EXTENDED IT
THROUGH THURSDAY.  ANOTHER DAY OF HEAVY RAINFALL EXPECTED ON
THURSDAY.

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH IN EFFECT UNTIL 8 PM THURSDAY EVENING FOR THE
     FOLLOWING ZONES...NASSAU...DUVAL...HAMILTON...SUWANNEE...
     COLUMBIA...BAKER...ST. JOHNS...FLAGLER...MARION...ALACHUA...
     PUTNAM...CLAY...BRADFORD...UNION...GILCHRIST.
GA...FLOOD WATCH IN EFFECT UNTIL 8 PM THURSDAY EVENING FOR THE
     FOLLOWING ZONES...APPLING...ATKINSON...BACON...BRANTLEY...
     CHARLTON...CLINCH...COASTAL CAMDEN...COASTAL GLYNN...COFFEE...
     ECHOLS...INLAND CAMDEN...INLAND GLYNN...JEFF DAVIS...PIERCE...
     WARE...AND WAYNE.
MARINE...NONE.

&&

MZ
Hazardous weather outlook, Jun 29, 6:35 PM EST, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
735 PM EDT WED JUN 29 2005

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-301000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
735 PM EDT WED JUN 29 2005

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT...

...FLOOD WATCH IN EFFECT UNTIL 8 PM THURSDAY EVENING FOR ALL OF
SOUTHEAST GEORGIA AND NORTHEAST FLORIDA...

A DEEP TROPICAL AIRMASS WILL CONTINUE OVER THE AREA LEADING TO
LOCALLY HEAVY RAINFALL THIS EVENING. THE GROUND IS SATURATED IN MANY
AREAS FROM RECENT HEAVY RAINFALL...AND THIS HAS ALREADY LED TO SOME
FLOODING. ADDITIONAL RAINFALL WILL INCREASE THE LIKELIHOOD OF
LOCALIZED FLOODING. MOTORISTS SHOULD NOT ATTEMPT TO CROSS ANY
FLOODED ROADWAYS WHERE THE WATER DEPTH IS UNKNOWN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

LOCALLY HEAVY RAINFALL IS EXPECTED AGAIN THURSDAY WITH ADDITIONAL
FLOODING POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

WHILE NO SEVERE WEATHER IS EXPECTED...PLEASE RELAY ANY REPORTS OF
FLOODING TO THE NATIONAL WEATHER SERVICE.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

ARS/SEC/MZ

In the hours before

Local storm report, Jun 29, 4:49 PM EST, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
549 PM EDT WED JUN 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     FLOOD            CALLAHAN                30.56N 81.83W
06/29/2005                   NASSAU             FL   EMERGENCY MNGR

            NUMEROUS STREETS IN CALLAHAN UNDER WATER INCLUDING RIVER
            ROAD AND OLD DIXIE HIGHWAY

&&

HESS
Local storm report, Jun 29, 4:50 PM EST, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
550 PM EDT WED JUN 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     FLOOD            YULEE                   30.63N 81.57W
06/29/2005                   NASSAU             FL   EMERGENCY MNGR

            NUMEROUS STREETS IN YULEE UNDER WATER INCLUDING U.S.
            HIGHWAY 17

&&

HESS
Local storm report, Jun 29, 5:47 PM EST, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
647 PM EDT WED JUN 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 PM     FLOOD            RIVERSIDE               30.31N 81.68W
06/29/2005                   DUVAL              FL   PUBLIC

            STRETCHES OF PARK AVENUE FLOODED.

&&

ECZ
Local storm report, Jun 29, 7:41 PM EST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
841 PM EDT WED JUN 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HEAVY RAIN       NORMANDY                30.31N 81.76W
06/29/2005  0.00 INCH        DUVAL              FL   CO-OP OBSERVER

            2.33 INCES NEAR INTERSECTION OF I-295 AND NORMANDY BLVD

&&

ECZ

Event by event

1 flood. Local standard time, as filed.

Flood, Duval

When
June 29, 8:32 PM EST
Where
Duval forecast zone
Reported by
TRAINED SPOTTER

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453889.